Management of side effects of hyperactivity drugs or ADHD disorder in children

Some children lose appetite. Others experience night-sleep problems. All of these are common causes of stimulant drugs. Although side effects may occur especially during the first few weeks of treatment, most will be eliminated by adjusting the drug levels in the baby's body. Experts from the American Academy of Neuroscience say: "For most children, therapeutic benefits are greater than any potential side-effects."

At the same time, here are some simple strategies that parents can use to help minimize common problems.

stomach ache
To help relieve stomach pain, take the medication after or after a meal.

Headache
Like stomach pains, headaches may decrease with taking medication while eating. However, sometimes headaches can be due to a lack of minerals. Some children with ADHD face magnesium deficiency that may lead to headaches. Pediatricians say: It's important to have nutrient in your child's diet, ensuring that this process is achieved only with a balanced diet that is naturally rich in magnesium, vitamin B and other nutrients.

Reduce appetite
During the day, especially at the height of appetite, feed the baby with sugary snacks containing calories. Try using apples or bananas with peanut butter, cheese and crackers, proteins, cooked eggs and bread cubes, cookies and a glass of milk in your diet. Talk with your child's doctor about post-meal planning.

Problems falling asleep
Sleep problems in children with ADHD are a common occurrence. Sleeping stimulants sometimes affect sleep. In other words, anxiety with ADHD causes problems in falling asleep. If you notice problems with falling asleep at the time of taking the medication, it is advisable to talk to your doctor about how long your medication is to be taken during the day or before and during the afternoon.

A good sleep is very important. Start adjusting your sleep time, do it about half an hour before bedtime, while it may not be time to go to sleep. Nevertheless, encouraging the child to be quiet can help her. It is difficult to change the style of the game from basketball and physical activities or a rough computer game and push it to bed. You can use things like reading a book, solving puzzles, or staining to prepare your child.

Set a deadline for sleeping. The child can use activities such as bathing, brushing, reading books, listening to slow-sleep music before bedtime. Try to get your child to bed at bedtime each night and wake up at regular intervals. Other side effects that parents often worry about when they start taking ADHD drugs in their children are:

Nerve Tweaks
Excessive concern may be due to the fact that all stimulant drugs are likely to present such side effects. Many ADHD specialists believe that stimulants such as ritalin are not the cause or exacerbation of these symptoms, and ADHD disorders and chronic tick disorders can easily occur in some children.

sudden death
Stimulants are also a warning to the possibility of sudden death in children with heart problems or other serious heart problems, such as cardiomyopathies or severe heart rhythm disorders. Talk to your doctor if you have any heart problems before taking these medicines. If necessary, these drugs will probably be replaced with other types.

Suicide
There is a risk of suicide in people who use Strattera, so starting with this drug requires the management of child behavior and mood changes. Other tips to minimize the side effects of ADHD drugs:

Start taking a dose with a dose.
Under the guidance of a pediatrician, increase the dose for one to three weeks until it seems to have the desired effect or the child has fewer side effects.
If a child experiences a lot of side effects, consider reducing your medication dose or replacing the medication. For example, if your child consumes amphetamine-based ADHD drugs, such as Vyvansse, it will probably change methylphenidate-based ADHD drugs (ritalin).
Understand that you may not be able to control your child's ADHD symptoms with medication, especially if more side effects are seen at high doses. To reduce the severity of symptoms, you may simply be able to even modify your behavior at the school with the therapeutic behavior in combination with the drug.
If the child did not have any better performance after several ADHD medications and doses, instead of continuing with higher doses, it could lead to more serious complications, so the likelihood that he might not really have ADHD would be, Or he may suffer from a disorder, such as depression or learning disability.
Minimizing side effects
One of the best ways to minimize ADHD side effects is to have realistic expectations about the effects of the medication on your child.

References:

  1. https://www.verywellmind.com/side-effects-of-adhd-medications-2633123
  2. https://www.verywellmind.com/adhd-medicine-side-effects-20888

share:

Related posts
Fatemeh Ghorbani

Fatemeh Ghorbani

فاطمه قربانی هستم، لیسانس ژنتیک، به علوم نوین پزشکی و ایمونولوژی علاقمندم. از شما دوست گرامی بخاطر مطالعه این مقاله و همچنین مجموعه تریتا بخاطر فرصت انتشار مطالبم در راستای کمک به ارتقای دانش کمال تشکر دارم. شاد باشید و سلامت

my name is Fatemeh Ghorbani, I have a B.S in genetics and interested in immunology and medical science. I believe that, even into the smallest acts, should be put our heart, mind and soul. Thank you for reading my article